Hello, I am a 19 year old female. Starting from when I was 18 (soon to be two years ago), I started breaking out in hives all over my body and my face would swell like crazy! And shortly after, my hands and fingers would start to itch and they'd swell too. Sometimes it only happened because I was too cold... other times because I was too hot... and then sometimes because there was a high pollen count, I was near dust... and my stupid (but lovable and adorable) cats would scratch the hell out of me. Now I've done my research but I can't afford a doctor. All I'm looking for is someone else to help verify my claims so maybe I can have my mom be a little more serious about saving up money. Is it more than likely that I have angioedema?
Hi, welcome to the forum, it seems ore of urticaria but it can be associated with angioedema which is due to hypersensitivity reaction (type 1). Get your IgE levels estimated.
Drugs like amoxicillin, ACE inhibitors, stress, excitement, cold exposure, prolonged sitting or standing, and ingestion of certain foods can cause such reaction. This sometimes can be a emergency condition because there will be associated laryngeal edema leading to breathing problems.
It usually involves three types of attack like-
The skin including lips (cutaneous attacks)
The gastrointestinal tract (abdominal attacks) and
The larynx (laryngeal attacks)
Adrenaline, anti-histaminics and corticosteroids are the standard mode of treatment which should be taken after consultation from physician without delay. Take care and regards.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.